Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 14, 2016, 8:05 PM EDT for Androscoggin County, Oxford County, Maine. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 14, 2016, 8:28 PM EDT
- In force
- 23 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Androscoggin County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 28 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
376
WUUS51 KGYX 150005
SVRGYX
MEC001-017-150045-
/O.NEW.KGYX.SV.W.0048.160715T0005Z-160715T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
805 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OXFORD COUNTY IN WESTERN MAINE...
SOUTHWESTERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 845 PM EDT
* AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIDGTON...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MECHANIC FALLS...TURNER...HEBRON...OTISFIELD...OXFORD...POLAND...
MINOT...NORWAY AND PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4402 7026 4402 7030 4404 7032 4403 7033
4405 7061 4407 7061 4413 7059 4415 7060
4417 7062 4417 7063 4418 7063 4423 7027
TIME...MOT...LOC 0005Z 263DEG 19KT 4412 7060
HAIL...0.75IN
WIND...60MPH
$$
MLE2 follow-up statements
354
WWUS51 KGYX 150021
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
821 PM EDT THU JUL 14 2016
MEC001-017-150045-
/O.CON.KGYX.SV.W.0048.000000T0000Z-160715T0045Z/
OXFORD ME-ANDROSCOGGIN ME-
821 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN OXFORD AND SOUTHWESTERN ANDROSCOGGIN COUNTIES...
AT 821 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF BRIDGTON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MECHANIC FALLS...HEBRON...OXFORD...POLAND...MINOT AND OTISFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4407 7058 4417 7052 4417 7027 4416 7027
4403 7034 4403 7035
TIME...MOT...LOC 0021Z 279DEG 10KT 4411 7057
HAIL...0.75IN
WIND...60MPH
$$941
WWUS51 KGYX 150028
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
828 PM EDT THU JUL 14 2016
MEC001-017-150037-
/O.CAN.KGYX.SV.W.0048.000000T0000Z-160715T0045Z/
OXFORD ME-ANDROSCOGGIN ME-
828 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OXFORD AND
SOUTHWESTERN ANDROSCOGGIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4407 7058 4417 7052 4417 7027 4416 7027
4403 7034 4403 7035
TIME...MOT...LOC 0025Z 263DEG 19KT 4411 7052
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 14, 7:54 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Gray ME
754 PM EDT THU JUL 14 2016
.SYNOPSIS...
A warm humid air mass and a passing disturbance will trigger a few
showers and thunderstorms across the region through the evening
hours. Some of these storms could contain strong winds, small
hail, and very heavy rainfall. A cold front will drop southeast
across the region on Friday with the best chance of a shower or
thunderstorm confined to the mountains and foothills. A surface
trough will cross the area on Saturday accompanied by widely
scattered showers and thunderstorms. Another cold front will
approach Monday.
&&
.NEAR TERM /TONIGHT/...
745PM UPDATE...
Have made a little more extensive update to POP and weather as
convective complex continues to track eastward across the center
of the forecast area. Intensity is beginning to wane, so enhanced
wording has been removed from the forecast, though it would not be
out of the question to see another flare up or two over the next
few hours. In general as the line of storms approaches the coast
it will be sucking in some cool, stable air being drawn in off the
ocean as noted by low clouds moving inland from Portland to
Rockland. This should effectively kill off the remaining
convection, though the remnants may still bring some rainfall.
715PM UPDATE...
Minor ESTF update to reflect current satellite and radar trends
and to ingest the current mesonet into near term grids.
ORIGINAL DISCUSSION...
At 18z GOES water vapor imagery showed an impulse approaching
from Eastern New York State along with an associated surface
trough. The low clouds that streamed northward into much of the
area today along with an onshore trajectory off the Gulf of Maine
has limited convective instability so far today. Scattered showers
over eastern Massachusetts will drift northeast along the coast
while a broken line of convection over eastern New York State
propagates eastward into the forecast area by late afternoon.
right now biggest issue will be locally heavy rainfall and
potential for training cells as well as strong wind gusts and hail
with the strongest cells. The activity should weaken by late
evening before sliding offshore with partly cloudy skies and areas
of fog and haze for the balance of the night.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday will be another warm and humid day in the southerly flow
ahead of the cold front with scattered showers and thunderstorms
developing by afternoon. Highs will range from the lower 90s for
much of the coastal plain to the 80s elsewhere. Another trough
will drop south into the mountains Friday night with a few clouds
and widely scattered showers. Otherwise...a partly cloudy and less
humid night with lows ranging from the upper 50s to mid 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Chance of high-impact weather: Minimal.
Despite the 500 mb pattern across the NE CONUS still hanging onto
mean toughing, the ridging over the rest of the CONUS and the
Atlantic continues to build through the extended period and keeps
the core of the troughs and the cooler air well north of the CWA.
This will allow for temps to run around to above normal through
the extended forecast, which runs into the climatological warmest
time of year. There will be some threats of showers/t-storms, but
overall look for a warmer and more humid period into next week.
On Saturday, a weal frontal boundary to our south continues to
fade away, while to out north another stalled front moves south
into the crown of ME, and will sit there before eventually fading
by Sunday. This could produce a few scattered showers or storms,
especially in the mountains on Saturday. Highs will be cooler
than Friday but still in the low 80s along the coast to near 90
in the hot spots of southern NH and interior wrn ME. It'll be a
little cooler in the far north, with more clouds, where highs will
be in the 70s. TDs come down a bit, too but will still be in the
low 60s in the south. Sfc high builds in for Sunday with mainly
clear skies, but still warm and a touch humid, with morning lows
in the upper 50s north to mid 60s south and highs in the 80s.
Monday will see the approach of surface cold front, which will
cross the region Monday night into Tuesday. Scattered showers and
t-storms will be possible in this timeframe, but probably all
three periods, and will need to wait for models to tighten up the
timing. Humidity will rise again on Monday in advance of the front
with highs in the 80s and lows in the 60s. Once the front moves
through, will se a brief break mid-week from the humidity, before
it returns late in the week.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through Friday night/...areas of mvfr in ceilings with
lcl ifr psb through 03z in shra/+tsra. Aft 03z...areas of mvfr in
ceilings with lcl ifr psb in stratus and fog. Aft 13z Fri...bcmg
vfr throughout with sct mvfr psb in -shra/-tsra.
Long Term...Mainly VFR Saturday through Monday, although valley
fog will be possible each night. Could see coastal fog stratus
move in Monday night.
&&
.MARINE...
Short Term /through Friday night/...Marginal small craft seas
outside the bays will continue through tonight in persistent
southwest flow. A few wind gusts to near 25 kt will be possible
tonight outside the bays. The current small craft seas will
remain in place through late tonight.
Long Term...May need SCA late Monday and Monday night, but
otherwise conditions will remain below SCA levels.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT Friday
for ANZ150-152-154.
&&
NEAR TERM UPDATE... KIMBLEHazardous weather outlook, Jul 14, 3:53 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 353 PM EDT THU JUL 14 2016 MEZ007>009-012>014-NHZ001>007-009-011-152000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-BELKNAP-CHESHIRE- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE CONNECTICUT VALLEY...CENTRAL AND NORTHERN NEW HAMPSHIRE...AND INTERIOR WESTERN MAINE THROUGH THIS EVENING. DAMAGING WINDS AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE FRIDAY AFTERNOON MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING. NHZ008-010-012-013-015-152000- MERRIMACK-STRAFFORD-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN THIS EVENING. A FEW STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER DAY OF HOT AND HUMID CONDITIONS ARE EXPECTED WITH HIGHS AROUND 90 AND HEAT INDEX VALUES IN THE 90-95 RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING. MEZ018>028-NHZ014-152000- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-COASTAL ROCKINGHAM- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING COULD PRODUCE VERY HEAVY RAIN AND FEW STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ANZ150>154-152000- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 353 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 14, 6:49 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 649 PM EDT THU JUL 14 2016 MEZ012>014-018>021-NHZ002>011-015-142345- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN FRANKLIN ME- INTERIOR YORK ME-SOUTHERN SOMERSET ME-KENNEBEC ME-SOUTHERN OXFORD ME- MERRIMACK NH-SOUTHERN CARROLL NH-NORTHERN CARROLL NH- SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH- WESTERN AND CENTRAL HILLSBOROUGH NH-SOUTHERN COOS NH-CHESHIRE NH- STRAFFORD NH-SULLIVAN NH-BELKNAP NH- 649 PM EDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... ANDROSCOGGIN COUNTY IN MAINE INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN FRANKLIN COUNTY IN MAINE INTERIOR YORK COUNTY IN MAINE SOUTHERN SOMERSET COUNTY IN MAINE KENNEBEC COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE MERRIMACK COUNTY IN NEW HAMPSHIRE SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE SOUTHERN COOS COUNTY IN NEW HAMPSHIRE CHESHIRE COUNTY IN NEW HAMPSHIRE STRAFFORD COUNTY IN NEW HAMPSHIRE SULLIVAN COUNTY IN NEW HAMPSHIRE BELKNAP COUNTY IN NEW HAMPSHIRE * UNTIL 745 PM EDT * AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF BETHEL TO NEAR ALSTEAD...MOVING TO THE EAST AT 40 MPH. * WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... LACONIA... FRANKLIN... BETHEL... NEW LONDON... AND PLYMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4439 7102 4462 6986 4323 7141 4311 7242 TIME...MOT...LOC 2247Z 257DEG 36KT 4435 7101 4318 7229
Local storm report, Jul 14, 6:58 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG LISBON 44.21N 71.91W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0515 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0520 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0545 PM TSTM WND DMG LYMAN 44.24N 72.03W
07/14/2016 GRAFTON NH STATE POLICE
BRANCHES AND POWER LINES DOWN CAUSING POWER OUTAGES
&&
EVENT NUMBER GYX1602110 GYX1602109 GYX1602111 GYX1602112
MELSpecial weather statement, Jul 14, 7:11 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
711 PM EDT THU JUL 14 2016
MEZ008-009-012>014-021-150000-
SOUTHERN SOMERSET ME-NORTHERN FRANKLIN ME-KENNEBEC ME-
SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-CENTRAL SOMERSET ME-
711 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 800 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILTON...MOVING TO THE NORTHEAST AT 35
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SKOWHEGAN...
FARMINGTON...
MADISON...
MERCER...
AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4460 6961 4445 7040 4474 7043 4507 6969
4490 6946
TIME...MOT...LOC 2310Z 242DEG 31KT 4461 7033Local storm report, Jul 14, 7:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
720 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG MILAN 44.57N 71.19W
07/14/2016 COOS NH LAW ENFORCEMENT
TREE DOWN NEAR THE AIRPORT
&&
EVENT NUMBER GYX1602113
CEMPALocal storm report, Jul 14, 7:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
730 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG LISBON 44.21N 71.91W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0515 PM TSTM WND DMG LITTLETON 44.31N 71.77W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN
0520 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
07/14/2016 GRAFTON NH LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0545 PM TSTM WND DMG 1 NW LISBON 44.22N 71.92W
07/14/2016 GRAFTON NH STATE POLICE
BRANCHES AND POWER LINES DOWN CAUSING POWER OUTAGES
0600 PM TSTM WND DMG MILAN 44.57N 71.19W
07/14/2016 COOS NH LAW ENFORCEMENT
TREE DOWN NEAR THE AIRPORT
&&
EVENT NUMBER GYX1602110 GYX1602109 GYX1602111 GYX1602112 GYX1602113
MELSpecial weather statement, Jul 14, 7:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
736 PM EDT THU JUL 14 2016
MEZ012-013-018>021-NHZ004-006-010-150030-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-KENNEBEC ME-
SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-STRAFFORD NH-
736 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
* UNTIL 830 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF BRYANT POND TO NEAR MEREDITH...MOVING TO THE EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
TURNER...
MINOT...
AUBURN...
AND WATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4357 7064 4356 7123 4358 7127 4368 7142
4448 7053 4458 6963 4458 6960 4460 6948
TIME...MOT...LOC 2334Z 264DEG 31KT 4443 7051 4363 7142The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:40 PM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland, York | 65 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.